Park Jun-Yong (朴俊勇)

Mailing Address:

School of Mathematics and Statistics
The University of Melbourne
Parkville VIC 3010

Office: G82 Peter Hall Building

Email: june.park [at] unimelb [dot] edu [dot] au



About me

I am a member of the pure mathematics research group at the University of Melbourne in Australia.
Previously, I was a guest at the Max Planck Institute for Mathematics in Bonn, Germany.
Even earlier, a postdoctoral fellow at the IBS Center for Geometry and Physics in Pohang, South Korea.
I received Ph.D. in 2018 from the University of Minnesota under the supervision of Craig Westerland.

Starting in Fall 2024, I will be a Lecturer (assistant professor) at the University of Sydney

I'm interested in the arithmetic theory of algebraic varieties, moduli spaces with connections to number theory.
Particularly, the geometry of rational points on stacks and counting families of varieties over function fields.

What I actually do: I count polynomials through stratifications via {algebraization} provided by motives.

Here are my profiles on Google Scholar, MathSciNet, ZbMATH, arXiv, ORCiD and Curriculum Vitæ.



  • Totality of Rational Points on Moduli Stacks - Counting Families of Varieties. Winter 2024.

Projects in progress

  • Tate's algorithm via twisted maps for genus 2 curves and abelian surfaces

  • On the number of elliptic curves with positive rank over function fields

  • Arithmetic of the compact moduli of elliptic K3 surfaces

  • Motivic aspects of exotic smoothness on elliptic surfaces

Publications and Preprints

  • Height moduli on cyclotomic stacks and counting elliptic curves over function fields
    (with Dori Bejleri and Matthew Satriano)
  • < Preprint, arXiv, Journal >

  • Étale cohomological stability of the moduli space of stable elliptic surfaces
    (with Oishee Banerjee and Johannes Schmitt)
  • < Preprint, arXiv, Journal >

  • Arithmetic geometry of the moduli stack of Weierstraß fibrations over P1
    (with Johannes Schmitt)
  • < Preprint, arXiv, Journal >

  • Enumerating odd-degree hyperelliptic curves and abelian surfaces over P1
    Mathematische Zeitschrift, Vol. 304, No. 1, #5 (2023) (with Changho Han)
    < SharedIt, arXiv, Journal >

  • Motive of the moduli stack of rational curves on a weighted projective stack
    Research in the Mathematical Sciences, Vol. 8, No. 1, #1 (2021) (with Hunter Spink)
    Special issue of PIMS 2019 Workshop on Arithmetic Topology
  • < SharedIt, arXiv, Journal >

  • Arithmetic of the moduli of semistable elliptic surfaces
    Mathematische Annalen, Vol. 375, No. 3-4, 1745-1760 (2019) (with Changho Han)
  • < SharedIt, arXiv, Journal >

  • Unique fiber sum decomposability of genus 2 Lefschetz fibrations
    Topology and its Applications, Vol. 222, 29-52 (2017)
  • < arXiv, Journal >

  • Lantern substitution and new symplectic 4-manifolds with b2+ = 3
    Mathematical Research Letters, Vol. 21, No. 1, 1-17 (2014) (with Anar Akhmedov)
  • < arXiv, Journal >


Last updated: April 4th 2024